Alert archive / Arizona / Special Weather Statements in 2021
Special Weather Statement, NWS Tucson, AZ
NWS Tucson, AZ issued this special weather statement at Jun 28, 2021, 3:15 PM MST for Graham County, Arizona. It was in force for 60 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 28, 2021, 3:15 PM MST (22:15 UTC)
- Expired
- Jun 28, 2021, 4:15 PM MST
- In force
- 60 min
- Issued by
- NWS Tucson, AZ
County Graham County, AZ
The radar
The Tucson radar (KEMX), 138 km from the middle of the area, began a volume at 22:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 28, 4:05 PM MST | TSTM WND DMG | 2 Ese Pima, AZ | REPORTS FROM THE PUBLIC INTO RADIO STATION OF ROOFS BLOWN OFF, BLOCK WALLS AND TREES BLOWN OVER BETWEEN PIMA AND THATCHER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 10.3 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2852 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- -41 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
644
WWUS85 KTWC 282215
SPSTWC
Special Weather Statement
National Weather Service Tucson AZ
315 PM MST Mon Jun 28 2021
AZZ509>511-282315-
Upper Gila River and Aravaipa Valleys including Clifton/Safford-White
Mountains of Graham and Greenlee Counties including Hannagan
Meadow-Galiuro and Pinaleno Mountains including Mount Graham-
315 PM MST Mon Jun 28 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL GRAHAM AND WEST CENTRAL
GREENLEE COUNTIES UNTIL 415 PM MST...
At 314 PM MST, Doppler radar was tracking strong thunderstorms along
a line extending from 13 miles east of San Carlos to 10 miles south
of Clifton. Movement was southwest at 20 mph.
Wind gusts of 50 mph and blowing dust will be possible with these
storms.
Locations impacted include...
Safford, Thatcher, Solomon, Roper Lake State Park, Safford Regional
Airport, Pima, Bylas, Central, York, Calva, and Guthrie.
LAT...LON 3307 11040 3271 10987 3267 10934 3293 10918
3342 11034
TIME...MOT...LOC 2214Z 026DEG 18KT 3336 11022 3289 10933
$$
MeyerWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this special weather statement went out at Jun 28, 3:01 PM MST, 14 minutes earlier.
Area forecast discussion, Jun 28, 3:01 PM MST, 14 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 301 PM MST Mon Jun 28 2021 .SYNOPSIS...Moisture continues to increase with daily afternoon showers and thunderstorms expected. Temperature will be cooler than average thanks to storms and cloud cover. && .DISCUSSION...Afternoon dewpoints were holding in the 50s across Graham/Greenlee/Cochise while other areas they have mixed out into the 40s. 230 pm radar showed widely scattered t-storms NE of Safford and isolated NW of Arivaca. Movement of storms generally to the south. Afternoon PW values across SE AZ were mostly in the 0.75" to 1" range with up to 1.40" across SW NM where showers and thunderstorms have been occurring most of today in the El Paso forecast area. Water vapor imagery showed upper level trof/weak upper low over SW NM. That upper level trof/weak upper low will be a player in our forecast for the next several days. For tonight...the bulk of widely scattered t-storms will mostly be east and south of Tucson with a few storms lingering into the overnight hours, especially W of Tucson. . Outflows from the storms in Graham county, based on CAMs, will push east increasing the potential for blowing dust to develop from Tucson W/NW. A Blowing Dust Advisory is in effect from 4 pm to 8 pm for Pinal, eastern and central Pima county later this afternoon into this evening. Relatively fast movement of storms will limit the threat of flash flooding. Deeper moisture will continue to move into the area over the next several days are surges of moisture move north up the Gulf of CA associated with Hurricane Enrique which will have weakened to a tropical storm when it approaches the southern tip of Baja Wednesday morning. Tuesday and Wednesday look to be rather active as the above mentioned trof over SW NM moves west across the area as an inverted trof. With PW values ranging from 1.25" east to 2" west localized flooding is possible, especially for the wildfire scars of the past two years. Standard monsoon forecast Thursday through the weekend with scattered afternoon and evening thunderstorms with high temperatures remaining below normal. && .AVIATION...Valid through 30/00Z. Clouds SCT-BKN 8k-12k ft AGL into the evening with SCT -SHRA/TSRA east and south of KTUS. Skies clearing late tonight. Wind gusts up to 45 kts possible near TSRA. Otherwise, SFC winds E/SE to 8-15 kts, becoming E/SE 12-20 kts overnight. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Deeper moisture continued to spread into far eastern sections of AZ today. A few showers and thunderstorms had managed to develop around the White Mountains this afternoon. The steering flow was generally from the north, so the overall track of showers and thunderstorms will be from the north to south through tonight. As this moisture spreads farther west, rain chances will increase areawide on Tuesday and more so on Wednesday as tropical moisture associated with Hurricane Enrique spreads into the Desert Southwest from the south. Residual moisture and a favorable steering flow will keep daily showers and thunderstorms in the forecast through the rest of the week. Maximum temperatures will generally be staying a few degrees below seasonable averages, with minimum relative humidities values more typical of the peak of the monsoon in late July and early August. Surface winds from the east and southeast will remain breezy through late Tuesday with lighter sustained winds expected Wednesday through the weekend. As always, showers and thunderstorms could produce erratic wind directions and speeds posing a concern for current fires. The concern for locally heavy rainfall will also increase for the fire burn scars Tuesday into at least Friday. && .TWC WATCHES/WARNINGS/ADVISORIES... Blowing Dust Advisory until 8 PM MST this evening for AZZ502- 504>506. && Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
In the hours before
Special weather statement, Jun 28, 2:13 PM MST, 1 hour 2 minutes before
Special Weather Statement National Weather Service Tucson AZ 213 PM MST Mon Jun 28 2021 AZZ509-510-282215- Upper Gila River and Aravaipa Valleys including Clifton/Safford-White Mountains of Graham and Greenlee Counties including Hannagan Meadow- 213 PM MST Mon Jun 28 2021 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL GRAHAM AND CENTRAL GREENLEE COUNTIES UNTIL 315 PM MST... At 211 PM MST, Doppler radar was tracking an area of strong thunderstorm near Morenci and Clifton, moving southwest at 20 mph. Wind gusts up to 50 mph will be possible with these storms. Locations impacted include... Safford, Clifton, Thatcher, Solomon, Morenci, Safford Regional Airport, Duncan and Guthrie. PRECAUTIONARY/PREPAREDNESS ACTIONS... These storms may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3279 10994 3325 10944 3312 10904 3268 10905 TIME...MOT...LOC 2111Z 030DEG 18KT 3306 10931 Meyer
Special weather statement, Jun 28, 3:15 PM MST, 0 minutes before
Special Weather Statement
National Weather Service Tucson AZ
315 PM MST Mon Jun 28 2021
AZZ509>511-282315-
Upper Gila River and Aravaipa Valleys including Clifton/Safford-White
Mountains of Graham and Greenlee Counties including Hannagan
Meadow-Galiuro and Pinaleno Mountains including Mount Graham-
315 PM MST Mon Jun 28 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL GRAHAM AND WEST CENTRAL
GREENLEE COUNTIES UNTIL 415 PM MST...
At 314 PM MST, Doppler radar was tracking strong thunderstorms along
a line extending from 13 miles east of San Carlos to 10 miles south
of Clifton. Movement was southwest at 20 mph.
Wind gusts of 50 mph and blowing dust will be possible with these
storms.
Locations impacted include...
Safford, Thatcher, Solomon, Roper Lake State Park, Safford Regional
Airport, Pima, Bylas, Central, York, Calva, and Guthrie.
LAT...LON 3307 11040 3271 10987 3267 10934 3293 10918
3342 11034
TIME...MOT...LOC 2214Z 026DEG 18KT 3336 11022 3289 10933
MeyerThe office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 9:50 AM MST | Blowing Dust Advisory | TWC | Pima, Pinal | 10 hr |
| Jun 28, 2:13 PM MST | Special Weather Statement | TWC | Graham | 62 min |
| Jun 28, 3:37 PM MST | Severe Thunderstorm Warning | TWC | Graham | 38 min |
Nearby
Special Weather Statements in Arizona, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.